Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 184, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 13, 2001, 8:55 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 13, 2001, 8:55 PM CDT (01:55 UTC)
- Expired
- Oct 13, 2001, 9:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Escambia County, FL, Santa Rosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 9:10 PM CDT | Thunderstorm Wind 50 E | Ferry Pass, FL | Several trees were blown down in the Ferry Pass area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
524 WUUS54 KMOB 140157 SVRMOB FLC033-113-140230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 855 PM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN NORTHWEST FLORIDA SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 930 PM CDT * AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES WEST OF MOLINO TO PENSACOLA...MOVING EAST AT 50 MPH. THIS WARNING EXTENDS THE SEVERE THUNDERSTORM WARNING CURRENTLY IN AFFECT FOR ESCAMBIA COUNTY FLORIDA. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGE. * SEVERE THUNDERSTORMS WILL BE NEAR... PACE...MULAT BY 900 PM CDT CHUMUCKLA...AVALON BEACH BY 905 PM CDT MILTON...HOLLEY BY 910 PM CDT MILTON NEAR WHITING FIELD...ALLENTOWN BY 915 PM CDT STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THESE STORMS. IF IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY SHELTER UNTIL THE STORMS HAVE PASSED. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. LAT...LON 3080 8748 3032 8725 3049 8681 3098 8692
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 8:00 PM CDT, 55 minutes earlier.
Area forecast discussion, Oct 13, 8:00 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 800 PM CDT SAT OCT 13 2001 SPC HAS DOWNGRADED OUR AREA TO SLIGHT RISK SEVERE REST OF TONIGHT. STILL NOTING QUITE A BIT OF 50-60 KT WINDS IN VAD WIND PROFILES IN LOWEST 500 FT...AND A LOT OF THIS WILL GET MIXED DOWN WITH SECOND LINE OF STORMS AS THEY MOVE THROUGH. WILL SHORTLY START CLEARING COUNTIES FROM THE WATCH BEHIND THE SECOND LINE. AREAS TO THE EAST OF THE LINE SHOULD NOT LET THEIR GAURD DOWN YET. WHILE POTENTIAL OF LONGER LIVED TORNADOES IS DIMINISHING AS VAD WIND PROFILES GO MORE UNIDIRECTIONAL...STILL QUITE A BIT OF SPEED NOTED IN LOW LEVELS...AND THIS WILL STILL PRODUCE SOME DAMAGE (AND MAY BRIEFLY SPIN UP SHORT LIVED TORNADOES). /05 .MOB... AL...SCA GMZ630-650-670 TONIGHT. FL...SCA GMZ655-675 TONIGHT. MS...NONE.
In the hours before
Local storm report, Oct 13, 5:00 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
500 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM DAPHNE AL TORNADO
10/13/01 BALDWIN TORNADO TOUCHDOWN REPORTED
BY EMA
0228 PM PENSACOLA FL TORNADO
10/13/01 ESCAMBIA TORNADO TOUCHDOWN ON ROUTE
29 AROUND 6397 PENSACOLA
BOULEVARD.
REPORTED BY PENSACOLA
FIRE DEPT.
304 PM GULF BREEZE FL TORNADO
10/13/01 SANTA ROSA WATERSPOUT MOVED ONSHORE
NEAR GULF BREEZE.
REPORTED BY SANTA ROSA
EMA OFFICIALS.
315 PM WAYNESBORO MS WIND DAMAGE
10/13/01 WAYNE TREES DOWNED BY HIGH
THUNDERSTORM WINDS.
342 PM PERKINSTON MS 1.75 INCH HAIL
10/13/01 STONE COVERED THE GROUND.
REPORTED BY STONE COUNTY
911.
400 PM BUTLER AL WIND DAMAGE
10/13/01 CHOCTAW SEVERAL REPORTS OF TREES
DOWN ACROSS COUNTY.
443 PM 5 SW MILTON FL TORNADO
10/13/01 SANTA ROSA TORNADO REPORTED BY EMA
OFFICIALS AT
INTERSTATE 10...EXIT 7
AT AVALON BOULEVARD.Special weather statement, Oct 13, 5:45 PM CDT, 3 hours 10 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-140300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 545 PM CDT SAT OCT 13 2001 ...A HIGH RISK OF SEVERE WEATHER CONTINUES FOR MUCH OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE IN ADDITION TO EXTREME SOUTHEAST MISSISSIPPI THIS EVENING... ...A TORNADO WATCH CONTINUES IN EFFECT FOR MUCH OF THE REGION EARLY THIS EVENING... THE POTENTIAL STILL EXISTS FOR DAMAGING TORNADOES ACROSS SOUTHWEST...SOUTH CENTRAL ALABAMA IN ADDITION TO THE WESTERN FLORIDA PANHANDLE AND EXTREME SOUTHEAST MISSISSIPPI THIS EVENING. HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS AROUND 70 MPH ARE ALSO POSSIBLE WITH SEVERE STORMS. OVER SOUTHEAST MISSISSIPPI...THE THREAT TOWARD 9 PM IS EXPECTED TO GRADUALLY TRANSITION TO ONE OF HEAVY RAIN AFTER THE MAIN LINE OF THUNDERSTORMS PASSES. THE THREAT OF SCATTERED SEVERE TORNADIC STORMS AHEAD OF THE LINE WILL CONTINUE SHIFTING SLOWLY EAST ACROSS SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH MIDNIGHT. PERSONS ACROSS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE SHOULD CLOSELY MONITOR THE LATEST UPDATES AVAILABLE ON THEIR LOCAL TELEVISION STATIONS...COMMERCIAL WEATHER BROADCASTS IN ADDITION TO DIRECT WEATHER SERVICE BROADCASTS ON NOAA WEATHER RADIO. BE READY TO SEEK SAFE SHELTER IMMEDIATELY SHOULD A SEVERE WEATHER OR TORNADO WARNING BE ISSUED FOR YOUR AREA. STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MAINTAIN A HIGH STATE OF READINESS. THOSE THAT HAVE NOT ACTIVATED SHOULD DO SO AS SOON AS POSSIBLE. STAY TUNED FOR ADDITIONAL UPDATES...STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Oct 13, 8:17 PM CDT, 38 minutes before
ALZ051>053-061-063-MSZ076-079-140500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 817 PM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE HAS CANCELLED THE TORNADO WATCH FOR THE FOLLOWING COUNTIES... IN SOUTHEAST MISSISSIPPI... GREENE...GEORGE. IN SOUTHWEST ALABAMA... CHOCTAW...CLARKE...MOBILE...WASHINGTON. THE SEVERE STORMS HAVE MOVED EAST OF THESE COUNTIES. A TORNADO WATCH REMAINS IN EFFECT FOR AREAS TO THE EAST OF THESE COUNTIES. REMEMBER THAT A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:21 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 39 min |
| Oct 13, 9:31 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 29 min |
| Oct 13, 9:59 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.